MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 VNGD PS TIB BRG 71/75X10; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. E1 VNGD PS TIB BRG 71/75X10; PROSTHESIS, KNEE
Model Number EP-183640
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): concomitant medical product: biomet ilok pri tib tray 71mm: catalog#141213, lot#384350; vngd ti fem ps 70mm rt: catalog#cp113642, lot#527780; biomet finned pri stem 40mm: catalog#141314; lot#267960; series a pat thn 34 3 peg: catalog#184786, lot#477690; palacos r 1x40 single: catalog#00111214001, lot#ni, qty#2.Multiple mdr reports have been filed for this event.Please see associated reports: 0001825034-2022-00924; 0001825034-2022-00926; 0001825034-2022-00927.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial right total knee arthroplasty.Subsequently, ten months post implantation, the patient was revised due to pain, stiffness, swelling, clicking, and instability.A ct scan prior to the revision noted that the tibial component had internally rotated.During the procedure, the surgeon found that there was cement present on the bone and tibial implant, which was easily removed.The femoral implant had no cement attached.The patellar component was left intact but all other components were revised without complication.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review found patient presented with pain, stiffness, swelling, clunking sensation, audible popping and moderate instability.Ct shows tibial component is internally rotated by 25-30 degrees.During the revision procedure the tibia was easily removed and no cement was noted on the femoral implant.No complications noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
E1 VNGD PS TIB BRG 71/75X10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14166364
Report Number0001825034-2022-00925
Device Sequence Number20086432
Product Code JWH
UDI-Device Identifier00880304465749
UDI-Public(01)00880304465749(17)231016(10)943800
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberEP-183640
Device Catalogue NumberEP-183640
Device Lot Number943800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight102 KG